MAUDE Adverse Event Report: I-SENS ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM

I-SENS ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM505RA
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Ems went to a call, and they received a reading of 297, but when they transported the patient to the hospital, the reading received was 1,940.Reporter does not know how much time passed between the reading they received and the reading the hospital received.The reporter did not know if treatment was altered due to the reading and she was not sure, but stated probably not, as they normally would have just transported the patient to the hospital.They did a control test after returning to the station and the meter read within range on the cs test.The reporter does not have the test strips or control solution anymore, so the lot information is not available for either the test strips or the control solution.Replaced meter and sent return label.
 
Additional Manufacturer Narrative
As the complaint meter was returned, i-sens conducted control solution and blood tests using the complaint meter and reference strips.Firstly, as a result of the control solution test, all results satisfied the acceptable range in both a and b levels.Secondly, the test was conducted using capillary blood with a concentration similar to the customer's blood glucose level at the time of the issue, and it resulted in "hi" (occurring when the glucose level is above 600mg/dl) for all 10 tests.Therefore, it is confirmed that the meter is operating normally.The following is a partial excerpt from the assure prism multi user manual, regarding its limitations: "inaccurate results may occur in severely hypotensive (having low blood pressure) individuals or patients in shock.Inaccurate low results may occur for individuals experiencing a hyperglycemic hyperosmolar state, with or without ketosis.Critically ill patients should not be tested with the assure? prism multi blood glucose monitoring system." based on the reported customer's blood glucose level, it is inferred that the customer may be experiencing a hyperglycemic hyperosmolar state.In such cases, assure prism may produce inaccurate measurement values as stated in the user manual.

Brand Name
ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
Manufacturer (Section G)
I-SENS WONJU FACTORY
94-1, donghwagongdan-ro
munmak-eup
wonju-si, 26365
KS   26365
Manufacturer Contact
hyojin baik
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS   06646
MDR Report Key16959392
Report Number3005621222-2023-00005
Device Sequence Number5238211
Product Code NBW
UDI-Device Identifier00015482530013
UDI-Public(01)00015482530013
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151164
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGM505RA
Device Catalogue Number530001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown